Is it normal for your neck/throat to feel even more swollen and full while you adjust to new medicine? I just started on synthroid a week ago and my throat has been so much more uncomfortable since then. (The ultrasound showed swelling/goiter and increased lymph nodes areound my thyroid) Maybe I'm just more aware of it now, but it's really tender and I was just wondering if this is normal. It seems worse when I eat.
Also wondering how long it takes until you start to feel better. The face puffiness has subsided a lot in the past few days but the rest of the symptoms haven't abated yet. Is two weeks really the magic time period?
For me it took a few months for things to start to turn around - sorry to have to say that - but it's a disease that requires patience - hang in there and keep working closely with the doctors - they had to keep increasing my dose over the first 6 months (or more), but things are much better than before I started meds - it's hasn't cured everything by any means, but I much better than before....
There are things called sub-sternal thryoids and goiters that can cause serious problems. When thyroids become enlaged they can compress and displace the trachea.
Here are the symptoms of sub-sternal thyroids:
Feeling that something is stuck in my throat
Food getting stuck in the upper esophagus when swallowing (breads and meats
Waking up at night feeling that you can't breathe
Inability to lay down or sleep on your back because of symptoms above (when it
was never a problem before)
My "dumb" doctor who thought he knew it all dropped my synthroid so low, it caused me to develop one of these----and I ended up in the ER---choking to death---but when I told them I had been coughing and choking for several weeks---just my own saliva, and that recently my synthroid had been cut almost in half---they told me to chew my food more thoroughly and denied that there was any kind of goiter. I guess they were looking for the one that shows on the outside---not the one that was growing inside.
And the topper was that they diagnosed me with depression.
Maybe they were right, I was darn near hysterical that they wouldn't listen to me---and they were willing to let me die instead of investigating things a bit more.
Oh yes, my neck and throat ached before and right after starting meds and it took a little while for it to go away. Even now, if I adjust meds, it will ache for a few days until things stabilize. Maybe it's trying to decide whether to work or not? I don't know but that's how it has always been with me.